Breast cancer patient with everolimus-induced angioedema

A rare occurrence with potential for serious consequences

Neil Roe, Jennifer D. Twilla, Benjamin Duhart, Brian Wheeler

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Background The development of angioedema is a rare yet serious clinical event that may develop due to an adverse drug reaction. Rapid recognition and treatment of this adverse reaction is critical for optimal patient outcomes; however, prevention of this occurrence is preferred. Case report A 59-year-old woman presented to the emergency department with lingual angioedema caused by the addition of everolimus to her medication regimen. The patient improved after withdrawal of the offending agent and standard treatment. Early recognition by healthcare providers and management of everolimus-induced angioedema is vital for successful patient outcomes. This report increases awareness of everolimus as a potentially causative agent for the development of angioedema.

Original languageEnglish (US)
Pages (from-to)318-320
Number of pages3
JournalJournal of Oncology Pharmacy Practice
Volume23
Issue number4
DOIs
StatePublished - Jun 1 2017

Fingerprint

Angioedema
Breast Neoplasms
Drug-Related Side Effects and Adverse Reactions
Tongue
Health Personnel
Hospital Emergency Service
Everolimus
Therapeutics

All Science Journal Classification (ASJC) codes

  • Oncology
  • Pharmacology (medical)

Cite this

Breast cancer patient with everolimus-induced angioedema : A rare occurrence with potential for serious consequences. / Roe, Neil; Twilla, Jennifer D.; Duhart, Benjamin; Wheeler, Brian.

In: Journal of Oncology Pharmacy Practice, Vol. 23, No. 4, 01.06.2017, p. 318-320.

Research output: Contribution to journalArticle

@article{a51c6a4986804b32b0a2cc64d308b631,
title = "Breast cancer patient with everolimus-induced angioedema: A rare occurrence with potential for serious consequences",
abstract = "Background The development of angioedema is a rare yet serious clinical event that may develop due to an adverse drug reaction. Rapid recognition and treatment of this adverse reaction is critical for optimal patient outcomes; however, prevention of this occurrence is preferred. Case report A 59-year-old woman presented to the emergency department with lingual angioedema caused by the addition of everolimus to her medication regimen. The patient improved after withdrawal of the offending agent and standard treatment. Early recognition by healthcare providers and management of everolimus-induced angioedema is vital for successful patient outcomes. This report increases awareness of everolimus as a potentially causative agent for the development of angioedema.",
author = "Neil Roe and Twilla, {Jennifer D.} and Benjamin Duhart and Brian Wheeler",
year = "2017",
month = "6",
day = "1",
doi = "10.1177/1078155216639754",
language = "English (US)",
volume = "23",
pages = "318--320",
journal = "Journal of Oncology Pharmacy Practice",
issn = "1078-1552",
publisher = "SAGE Publications Ltd",
number = "4",

}

TY - JOUR

T1 - Breast cancer patient with everolimus-induced angioedema

T2 - A rare occurrence with potential for serious consequences

AU - Roe, Neil

AU - Twilla, Jennifer D.

AU - Duhart, Benjamin

AU - Wheeler, Brian

PY - 2017/6/1

Y1 - 2017/6/1

N2 - Background The development of angioedema is a rare yet serious clinical event that may develop due to an adverse drug reaction. Rapid recognition and treatment of this adverse reaction is critical for optimal patient outcomes; however, prevention of this occurrence is preferred. Case report A 59-year-old woman presented to the emergency department with lingual angioedema caused by the addition of everolimus to her medication regimen. The patient improved after withdrawal of the offending agent and standard treatment. Early recognition by healthcare providers and management of everolimus-induced angioedema is vital for successful patient outcomes. This report increases awareness of everolimus as a potentially causative agent for the development of angioedema.

AB - Background The development of angioedema is a rare yet serious clinical event that may develop due to an adverse drug reaction. Rapid recognition and treatment of this adverse reaction is critical for optimal patient outcomes; however, prevention of this occurrence is preferred. Case report A 59-year-old woman presented to the emergency department with lingual angioedema caused by the addition of everolimus to her medication regimen. The patient improved after withdrawal of the offending agent and standard treatment. Early recognition by healthcare providers and management of everolimus-induced angioedema is vital for successful patient outcomes. This report increases awareness of everolimus as a potentially causative agent for the development of angioedema.

UR - http://www.scopus.com/inward/record.url?scp=85018739471&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85018739471&partnerID=8YFLogxK

U2 - 10.1177/1078155216639754

DO - 10.1177/1078155216639754

M3 - Article

VL - 23

SP - 318

EP - 320

JO - Journal of Oncology Pharmacy Practice

JF - Journal of Oncology Pharmacy Practice

SN - 1078-1552

IS - 4

ER -